Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Colloquium lectures on geometric measure theory


Author: Herbert Federer
Journal: Bull. Amer. Math. Soc. 84 (1978), 291-338
MSC (1970): Primary 49F20, 49F22; Secondary 26A45, 26A57, 26A63, 26A66, 28A75, 42A92, 49F05, 49F10, 49F25, 53C65
DOI: https://doi.org/10.1090/S0002-9904-1978-14462-0
MathSciNet review: 0467473
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. W. K. Allard, On the first variation of a varifold, Ann. of Math. (2) 95 (1972), 417-491. MR 307015
  • 2. W. K. Allard, On the first variation of a varifold: Boundary behavior, Ann. of Math. (2) 101 (1975), 418-446. MR 397520
  • 3. W. K. Allard and F. J. Almgren, Jr., The structure of stationary one dimensional varifolds with positive density, Invent. Math, (to appear). MR 425741
  • 4. F. J. Almgren, Jr., Existence and regularity almost everywhere of solutions to elliptic variational problems with constraints, Mem. Amer. Math. Soc. No. 165 (1976). MR 420406
  • 5. F. J. Almgren, Jr., R. Schoen and L. Simon, Regularity and singularity estimates on hypersurfaces minimizing parametric elliptic variational integrals, Acta Math, (to appear).
  • 6. F. J. Almgren, Jr. and W. P. Thurston, Examples of unknotted curves which bound only surfaces of high genus within their convex hulls, Ann. of Math. (2) 105 (1977), 527-538. MR 442833
  • 7. T. Bagby and W. P. Ziemer, Pointwise differentiability and absolute continuity, Trans. Amer. Math. Soc. 191 (1974), 129-148. MR 344390
  • 8. E. Bombieri, E. De Giorgi and E. Giusti, Minimal cones and the Bernstein theorem, Invent. Math. 7 (1969), 243-269. MR 250205
  • 9. E. Bombieri and E. Giusti, Harnack's inequality for elliptic differential equations on minimal surfaces, Invent. Math. 15 (1972), 24-46. MR 308945
  • 10. K. E. Brakke, The motion of a surface by its mean curvature, Princeton Ph. D. Thesis, 1975.
  • 11. J. E. Brothers, A characterization of integral currents, Trans. Amer. Math. Soc. 150 (1970), 301-325. MR 266125
  • 12. J. E. Brothers, Stokes' theorem. I, II, Amer. J. Math. 62 (1970), 479-484; ibid. 63 (1971), 479-484. MR 293065
  • 13. J. E. Brothers, Existence and structure of tangent cones at the boundary of an area minimizing integral current, Indiana Univ. Math. J. 26 (1977), MR 487727
  • 14. J. E. Brothers, The structure of solutions to Plateau's problem in Sn with boundary in an m dimensional hemisphere, J. Differential Geometry 11 (1976), 387-400. MR 435995
  • 15. R. O. Davies, Increasing sequences of sets and Hausdorff measure, Proc. London Math. Soc. (3) 20 (1970), 222-236. MR 260959
  • 16. R. O. Davies and C. A. Rogers, The problem of subsets of finite positive measure, Bull. London Math. Soc. 1 (1969), 47-54. MR 240267
  • 17. E. De Giorgi, F. Colombini and L. C. Piccinini, Frontiere orientate di misura minima e questioni collegate, Pubbl. Classe Sci. Scuola Norm. Sup., Pisa, 1972. MR 493669
  • 18. L. R. Ernst, A proof that C2 and J2 are distinct measures, Trans. Amer. Math. Soc. 173 (1972), 501-508. MR 310164
  • 19. L. R. Ernst, A proof that K2 and J2 are distinct measures, Trans. Amer. Math. Soc. 191 (1974), 363-372. MR 361007
  • 20. L. R. Ernst, J measure of Cartesian product sets, Proc. Amer. Math. Soc. 49 (1975), 199-202. MR 367162
  • 21. L. R. Ernst, J measure of Cartesian product sets. II, Trans. Amer. Math. Soc. 222 (1976), 211-220. MR 422587
  • 22. L. R. Ernst and G. Freilich, A Hausdorff measure inequality, Trans. Amer. Math. Soc. 219 (1976), 361-368. MR 419739
  • 23. H. Federer, Geometric measure theory, Grundlehren math. Wiss., Band 153, Springer-Verlag, Berlin and New York, 1969. MR 257325
  • 24. H. Federer, On spherical summation of the Fourier transform of a distribution whose partial derivatives are representable by integration, Ann. of Math. (2) 91 (1970), 136-143. MR 410251
  • 25. H. Federer, The singular sets of area minimizing rectifiable currents with codimension one and of area minimizing flat chains modulo two with arbitrary codimension, Bull. Amer. Math. Soc. 76 (1970), 767-771. MR 260981
  • 26. H. Federer, Slices and potentials, Indiana Univ. Math. J. 21 (1971), 373-382. MR 297973
  • 27. H. Federer, Real flat chains, cochains and variational problems, Indiana Univ. Math. J. 24 (1974), 351-407. MR 348598
  • 28. H. Federer, A minimizing property of extremal submanifolds, Arch. Rational Mech. Anal. 59 (1975), 207-217. MR 388226
  • 29. H. Federer and W. P. Ziemer, The Lebesgue set of a function whose distribution derivatives are pth power summable, Indiana Univ. Math. J. 22 (1972), 139-158. MR 435361
  • 30. A. T. Fomenko, Minimal compacta in Riemannian manifolds and Reifenberg's conjecture, Math. USSR Izv. 6 (1972), 1037-1066.
  • 31. A. T. Fomenko, The multidimensional Plateau problem in Riemannian manifolds, Math. USSR Sbornik 18 (1972), 487-527. MR 348599
  • 32. R. Gariepy, Current valued measures and Geocze area, Trans. Amer. Math. Soc. 166 (1972), 133-146. MR 293066
  • 33. R. Gariepy, Geocze area and a convergence property, Proc. Amer. Math. Soc. 34 (1972), 469-474. MR 297974
  • 34. R. Gariepy, Geometric properties of Sobolev mappings, Pacific J. Math, (to appear). MR 338884
  • 35. E. Giusti, Superfici cartesiani di area minima, Rend. Sem. Mat. Fis. Milano 40 (1970), 135-153. MR 291963
  • 36. C. Goffman, An example in surface area, J. Math. Mech. 19 (1969), 321-326. MR 248331
  • 37. C. Goffman and W. P. Ziemer, Higher dimensional mappings for which the area formula holds, Ann. of Math. (2) 93 (1970), 482-488. MR 271283
  • 38. R. M. Hardt, Slicing and intersection theory for chains associated with real analytic varieties, Acta Math. 129 (1972), 75-136. MR 315561
  • 39. R. M. Hardt, Slicing and intersection theory for chains modulo v associated with real analytic varieties, Trans. Amer. Math. Soc. 183 (1973), 327-340. MR 338430
  • 40. R. M. Hardt, Homology theory for real analytic and semianalytic sets, Ann. Scuola Norm. Sup. Pisa (4) 2 (1975), 107-148. MR 382699
  • 41. R. M. Hardt, Topological properties of subanatytic sets, Trans. Amer. Math. Soc. 211 (1975), 57-70. MR 379882
  • 42. R. M. Hardt, Uniqueness of nonparametric area minimizing currents, Indiana Univ. Math. J. 26 (1976), 65-72. MR 451154
  • 43. R. M. Hardt, On boundary regularity for integral currents or flat chains modulo two minimizing the integral of an elliptic integrand, Comm. Partial Differential Equations (to appear). MR 513682
  • 44. R. Harvey, Holomorphic chains and their boundaries, Proc. Sympos. Pure Math., vol. 30 Amer. Math. Soc., Providence, R. I., 1977, pp. 309-382. MR 447619
  • 45. R. Harvey and H. B. Lawson, Extending minimal varieties, Invent. Math. 28 (1975), 209-226. MR 370319
  • 46. R. Harvey and H. B. Lawson, On boundaries of complex analytic varieties, Ann. of Math. (2) 102 (1975), 223-290. MR 425173
  • 47. R. Harvey and B. Shiffman, A characterization of holomorphic chains, Ann. of Math. (2) 99 (1974), 553-587. MR 355095
  • 48. S. Kar, The $(\varphi , 1)$ rectifiable subsets of Euclidean space, Indiana Ph.D. Thesis, 1975.
  • 49. R. Kaufman and P. Mattila, Hausdorff dimension and exceptional sets of linear transformations, Ann. Acad. Sci. Fenn. Ser. AI 1 (1975), 387-392. MR 407248
  • 50. J. R. King, The currents defined by analytic varieties, Acta Math. 127 (1971), 185-220. MR 393550
  • 51. R. V. Kohn, An example concerning approximate differentiation, Indiana Univ. Math. J. 26 (1977), 393-397. MR 427559
  • 52. H. B. Lawson, Jr., The equivariant Plateau problem and interior regularity, Trans. Amer. Math. Soc. 173 (1973), 231-249. MR 308905
  • 53. H. B. Lawson, Jr., The stable homology of a flat torus, Math. Scand. 36 (1975), 49-73. MR 460708
  • 54. H. B. Lawson, Jr. and R. Osserman, Nonexistence, nonuniqueness and irregularity of solutions to the minimal surface system, Acta Math, (to appear).
  • 55. H. B. Lawson, Jr. and J. Simons, On stable currents and their applications to global problems in real and complex geometry, Ann. of Math. (2) 98 (1973), 427-450. MR 324529
  • 56. P. Mattila, Hausdorff m regular and rectifiable sets in n space, Trans. Amer. Math. Soc. 205 (1975), 263-274. MR 357741
  • 57. P. Mattila, Hausdorff dimension, orthogonal projections and intersections with planes, Ann. Acad. Sci. Fenn. Ser. AI 1 (1975), 227-244. MR 409774
  • 58. N. G. Meyers and W. P. Ziemer, Integral inequalities of Poincaré and Wirtinger type, Amer. J. Math, (to appear). MR 507433
  • 59. M. Miranda, Un principio di massimo forte per le frontiere minimale e una sua applicazione alla risoluzione del problema al contorno per l'equazione delle superfici di area minima, Rend. Sem. Mat. Univ. Padova 45 (1971), 355-366. MR 303390
  • 60. F. Morgan, A smooth curve in R4 bounding a continuum of area minimizing surfaces, Duke Math. J. 43 (1976), 867-870. MR 415475
  • 61. F. Morgan, Almost every smooth curve in R3 bounds a unique area minimizing surface, Princeton Ph.D. Thesis, 1977.
  • 62. J. C. C. Nitsche, Vorlesungen über Minimalflächen, Grundlehrcn math. Wiss., Band 199, Springer-Verlag, Berlin and New York, 1975. MR 448224
  • 63. R. Osserman, Minimal varieties, Bull. Amer. Math. Soc. 75 (1969), 1092-1120. MR 276875
  • 64. Harold Parks, Some new constructions and estimates in the problem of least area, Trans. Amer. Math. Soc. 248 (1979), no. 2, 311–346. MR 522264, https://doi.org/10.1090/S0002-9947-1979-0522264-X
  • 65. H. R. Parks, A method for computing non-parametric area minimizing surfaces over n dimensional domains, together with a priori error estimates, Indiana Univ. Math. J. 26 (1977), 625-643. MR 487723
  • 66. H. R. Parks, Explicit determination of area minimizing hypersurfaces, Duke Math. J. 44 (1977), 519-534. MR 458304
  • 67. S. O. Paur, Stokes' theorem for integral currents modulo v, Amer. J. Math, (to appear). MR 482509
  • 68. S. O. Paur, An estimate of the density at the boundary of an integral current modulo v,
  • 69. J. T. Pitts, Existence and regularity of minimal surfaces on Riemannian manifolds, Bull. Amer. Math. Soc. 82 (1976), 503-504. MR 405219
  • 70. C. A. Rogers, Hausdorff measures, Cambridge Univ. Press, London-New York, 1970. MR 281862
  • 71. E. Santi, Sul problema al contorno per l'equazione delle superfici di area minima su domini limitati qualunque, Annali dell'Universita di Ferrara 17 (1971), 13-26. MR 301337
  • 72. V. Scheffer, Regularity and irregularity of solutions to nonlinear second order elliptic systems of partial differential equations and inequalities, Princeton Ph.D. Thesis, 1974.
  • 73. B. Shiffman, Applications of geometric measure theory to value distribution theory for meromorphic maps, Proc. Tulane Conf. on Value Distribution Theory, Part A, Dekker, New York, 1974, pp. 63-95. MR 377122
  • 74. L. Simon, Boundary regularity for solutions of the nonparametric least area problem, Ann. of Math. (2) 103 (1976), 429-455. MR 638358
  • 75. K. Steffen, Isoperimetrische Ungleichungen und das Plateausche Problem, Sonderforschungsbereich 40 (1973), Theoretische Mathematik, Universität Bonn.
  • 76. J. E. Taylor, Regularity of the singular sets of two-dimensional area-minimizing flat chains modulo 3 in R3, Invent. Math. 22 (1973), 119-159. MR 333903
  • 77. J. E. Taylor, The structure of singularities in soap-bubble-like and soap-film-like minimal surfaces, Ann. of Math. (2) 103 (1976), 489-539. MR 428181
  • 78. J. E. Taylor, The structure of singularities in solutions to ellipsoidal variational problems with constraints in R3, Ann. of Math. (2) 103 (1976), 541-546. MR 428182
  • 79. J. E. Taylor, Boundary regularity for solutions to various capillarity and free boundary problems, Comm. Partial Differential Equations 2 (1977), 323-358. MR 487721
  • 80. A. I. Volpert, The space BV and quasilinear equations, Math. USSR Sbornik 2 (1967), 225-267.
  • 81. W. P. Ziemer, Change of variables for absolutely continuous functions, Duke Math. J. 36 (1969), 171-178. MR 237725
  • 82. W. P. Ziemer, Extremal length as a capacity, Michigan Math. J. 17 (1970), 117-128. MR 268401
  • 83. W. P. Ziemer, Slices of maps and Lebesgue area, Trans. Amer. Math. Soc. 164 (1972), 139-151. MR 291415
  • 84. W. P. Ziemer, Some remarks on harmonic measure in space, Pacific J. Math. 55 (1974), 629-637. MR 427657

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 49F20, 49F22, 26A45, 26A57, 26A63, 26A66, 28A75, 42A92, 49F05, 49F10, 49F25, 53C65

Retrieve articles in all journals with MSC (1970): 49F20, 49F22, 26A45, 26A57, 26A63, 26A66, 28A75, 42A92, 49F05, 49F10, 49F25, 53C65


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1978-14462-0

American Mathematical Society